I'm sure others will be here soon to tell you about their experience with it. I do know that my oldest son took it for a couple of months. He said it was some *** -kicken stuff. and that it was highly addictive!! Works too good, he tappered-off but still did not feel well comming off at a very small dose (piece). I think I would tapper slowly, very sl
owly, and see if you can get off that stuff!!
Realistically, with such a low dose for a fairly short time period, and only once a day (not several times a day), you wouldn't expect to see more than a mild withdrawal, if any. Of course, everyone is different, and you are prone to anxiety anyway, therefore any symptoms you have will probably be a little worse. The other problem is, it is so difficult to tell when you are dealing with anxiety what symptoms are attributed to the anxiety, and which ones could be from another cause.
Are you still taking the Zoloft? Stopping that med abruptly is also not recommended, as it can have its own w/d phenomena. My advice to you is get together with your doc for a face-to face, explain that the Zoloft hasn't made any significant changes for you, so that you can discuss a game plan, perhaps switching meds all together, or trying a higher dose of Zoloft for another month or so. YEARS ago, I was on 150 mg of Zoloft a day, and at the starting dose of 50mg, it started working after about 2 months, but only minimally. I have seen patients end up requiring 200 mg a day before they were happy with the outcome. Again, everyone is different, and a lot of times, dosage adjustments are needed, or even med changes. Also, you obviously already know that these types of meds take a while to really start working, and I'm glad to see that you are giving it a chance...you honestly HAVE to when trying these meds. Meds I have been on in the past have taken upwards of 6-8 weeks before truly making any significant changes.
I would also slowly taper off the Xanax, JUST to cover that base. Start by taking one tab every day (if you have been regularly taking them EVERY day for the most part, more than 60-70% of the time) for a week, then decrease it to half a tab a day for a week, then 1/2 tab every other day for a week to minimize any potential for w/d symptoms. That should do it with the low dose you are on.
Be sure to run all of this by your doc first...but my honest opinion is that your anxiety issues are the main source of your problems. Having lived with severe anxiety myself for a lifetime...I know all about that! Then, if you get a little seed planted in your brain...(ie..."Am I having w/d's from the xanax?")..before you know it, you'll have yourself CONVINCED that is the case. The mind is a POWERFUL thing!!!! Either way, you need to keep addressing the anxiety with your doc until you can manage to bring it under control. It is unfortunately a tedious, long process sometimes...but it WILL happen. Just be kind and patient with yourself in the meantime.
Best of luck!
Hello, thanks for all the good info.
I am still on the Zoloft, 25mg a day. I took it last winter too at that dose and it worked great. (I think I have SAD) A couple of weeks ago my doctor told me to up my dose to 50mg and after 3 days I started having muscle spasums, quite bad, and she told me to go back to 25mg. I am commited to taking it for 8 weeks so that's what I will do but I want to stop the Xanax, not only because I am scared of getting addicted but how will I know if the Zoloft is working or not... I was just in Jamaica for a week and needed to take it there or I wasn't going to get a moment of sleep. Now that I am home I sleep fine so we will see. I am extreamly sensitive to drugs hence I only need a 1/4 to a 1/2 a pill, I guess that's a good thing. Thanks for all the valuable info!